Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


fat accumulation
Apr 10, 2008

Hi, I have had hiv for 8 years and have been taking meds since then. I have changed my medications since I got wasting all over the body and also fat accumulation on back and stomache. I had liposuction done and it has improved alot. However I have to take care of my weight. As soon as I gain any weight it directly showes on my neck and back(buffelo hump). Why is this so? Then when I go on a diet it dissapears. My question why do I mainly gain weight on my neck and upper?

Response from Dr. Pierone

Some of the HIV medications, especially protease inhibitors, may lead to fat accumulation in unusual areas. Researchers have not pinpointed the reason why, but clearly it may occur. Depending on the regimen you are taking, and previous viral resistance testing, there may be a switch strategy that would control viral replication and lessen the chance of fat accumulation. Thanks for posting and best of luck!



Previous
What medications will allow me to avoid losing my face?
Next
fat accumulation follow up

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement